On the recursive sequence \(x_{n}=1+\sum _{i=1}^{k}\alpha_i x_{n - p_{i}}/\sum _{j=1}^{m} \beta _{j}x_{n - q_j}\). (English) Zbl 1180.39006

Summary: We give a complete picture regarding the behavior of positive solutions of the following important difference equation: \(x_n=1+ \sum_{i=1}^k\alpha_i x_{n-p_i}/ \sum_{j=1}^m\beta_jx_{n-q_j}\), \(n\in\mathbb N_0\), where \(\alpha_i\), \(i\in\{1,\dots,k\}\), and \(\beta_j\), \(j\in\{1,\dots,m\}\), are positive numbers such that \(\sum_{i=1}^k\alpha_i= \sum_{j=1}^m\beta_j=1\), and \(p_i\), \(i\in\{1,\dots,k\}\), and \(q_j\), \(j\in\{1,\dots,m\}\), are natural numbers such that \(p_1<p_2<\cdots<p_k\) and \(q_1<q_2<\dots<q_m\). The case when \(\gcd(p_1,\dots,p_k,q_1,\dots,q_m)=1\) is the most important. For the case we prove that if all \(p_i\), \(i\in\{1,\dots,k\}\), are even and all \(q_j\), \(j\in\{1,\dots,m\}\), are odd, then every positive solution of this equation converges to a periodic solution of period two, otherwise, every positive solution of the equation converges to a unique positive equilibrium.


39A10 Additive difference equations
Full Text: DOI


[1] K. Berenhaut, J. Foley, and S. Stević, “The global attractivity of the rational difference equation yn=1+yn - k/yn - m,” Proceedings of the American Mathematical Society, vol. 135, no. 4, pp. 1133-1140, 2007. · Zbl 1109.39004
[2] R. M. Abu-Saris and K. Y. Al-Hami, “A global convergence criterion for higher order nonlinear difference equations with applications,” Journal of Difference Equations and Applications, vol. 12, no. 9, pp. 901-907, 2006. · Zbl 1113.39002
[3] K. S. Berenhaut, J. D. Foley, and S. Stević, “Quantitative bounds for the recursive sequence yn+1=A+yn/yn - k,” Applied Mathematics Letters, vol. 19, no. 9, pp. 983-989, 2006. · Zbl 1119.39004
[4] L. Berg, “On the asymptotics of nonlinear difference equations,” Zeitschrift für Analysis und ihre Anwendungen, vol. 21, no. 4, pp. 1061-1074, 2002. · Zbl 1030.39006
[5] L. Berg and L. von Wolfersdorf, “On a class of generalized autoconvolution equations of the third kind,” Zeitschrift für Analysis und ihre Anwendungen, vol. 24, no. 2, pp. 217-250, 2005. · Zbl 1104.45001
[6] R. DeVault, C. Kent, and W. Kosmala, “On the recursive sequence xn+1=p+xn - k/xn,” Journal of Difference Equations and Applications, vol. 9, no. 8, pp. 721-730, 2003. · Zbl 1049.39026
[7] E. A. Grove and G. Ladas, Periodicities in Nonlinear Difference Equations, vol. 4 of Advances in Discrete Mathematics and Applications, Chapman & Hall/CRC, Boca Raton, Fla, USA, 2005. · Zbl 1078.39009
[8] G. Karakostas, “Convergence of a difference equation via the full limiting sequences method,” Differential Equations and Dynamical Systems, vol. 1, no. 4, pp. 289-294, 1993. · Zbl 0868.39002
[9] G. Karakostas, “Asymptotic 2-periodic difference equations with diagonally self-invertible responses,” Journal of Difference Equations and Applications, vol. 6, no. 3, pp. 329-335, 2000. · Zbl 0963.39020
[10] W. Kosmala and C. Teixeira, “More on the difference equation yn+1=(p+yn)/(qyn+yn - 1),” Applicable Analysis, vol. 81, no. 1, pp. 143-151, 2002. · Zbl 1022.39005
[11] I. Niven and H. S. Zuckerman, An Introduction to the Theory of Numbers, John Wiley & Sons, New York, NY, USA, 2nd edition, 1966. · Zbl 0154.04002
[12] S. Stević, “A note on periodic character of a difference equation,” Journal of Difference Equations and Applications, vol. 10, no. 10, pp. 929-932, 2004. · Zbl 1057.39005
[13] S. Stević, “On the recursive sequence xn+1=(\alpha +\beta xn - k)/f(xn,\cdots ,xn - k+1),” Taiwanese Journal of Mathematics, vol. 9, no. 4, pp. 583-593, 2005. · Zbl 1100.39014
[14] T. Sun, H. Xi, and H. Wu, “On boundedness of the solutions of the difference equation xn+1=xn - 1/(p+xn),” Discrete Dynamics in Nature and Society, vol. 2006, Article ID 20652, p. 7, 2006. · Zbl 1149.39301
[15] S.-E. Takahasi, Y. Miura, and T. Miura, “On convergence of a recursive sequence xn+1=f(xn,xn - 1),” Taiwanese Journal of Mathematics, vol. 10, no. 3, pp. 631-638, 2006. · Zbl 1100.39001
[16] X.-X. Yan, W.-T. Li, and Z. Zhao, “On the recursive sequence xn+1=\alpha - (xn/xn - 1),” Journal of Applied Mathematics & Computing, vol. 17, no. 1-2, pp. 269-282, 2005. · Zbl 1068.39030
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.